Winter Weather, Allegany
- When
- March 8, 3:00 AM EST to 11:00 AM EST
- Where
- Allegany forecast zone
- Reported by
- TRAINED SPOTTER
A strong cold front moved through the region on the 7th. The front was accompanied by scattered showers that changed over to snow as the colder air filtered in.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A strong cold front moved through the region on the 7th. The front was accompanied by scattered showers that changed over to snow as the colder air filtered in. Four inches of snow was reported at Frostburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 8, 2:20 AM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 220 AM EST MON MAR 8 2004 .SHORT TERM...TODAY AND TNGT... CDFNT HAS PUSHED SAFELY OFFSHORE TAKING THE MAJORITY OF THE PCPN WITH IT. CAA UNDERWAY KEEPING LAPSE RATES STEEP WITH SCT SHRA/SHSN. UPSLOPE MACHINE WORKING HARD IN THE FAR W THIS MORN WHERE ADVS IN PLACE RIGHT NOW. ANY ADDL ACCUMS XPCTD TO BE AROUND AN INCH OR LESS BUT WITH PLENTY OF ACTIVITY SHOWING UP ON KPBZ SO WL CONT THE ADV THRU THE MORN. PROBLEM TODAY REMAINS THE WINDS. ONCE MIXING ENSUES...WL BE EASY TO TAP INTO SOME 30-40KT AIR JUST OFF THE SFC. THE STG WNDS XPCTD MAINLY THIS MORN AS SFC LOW RAPIDLY DEEPENS OFF THE ERN SEABOARD. PONDERED A WIND ADV FOR PARTS OF THE AREA...BUT LOOKS LIKE DURATION OF STRONGEST WNDS WL NOT BE SUFFICIENT TO WARRANT AN ADV. WL RUN THE WIND FCST RIGHT UP TO ADV CRIT...AT LEAST FOR THE MORN HRS BEFORE THINGS SETTLE BACK LATE IN THE AFTN. NEEDLESS TO SAY...SCA WL CONT ON ALL THE WATERS. WINTER TEMPS BACK IN THE PICTURE TNGT WNDS SLACKEN OFF AND ANY REMAINING UPSLOPE SHSN SHOULD BE GONE. MANNING && .LONG TERM... ACTIVE PATTERN CONTINUES WITH OVERALL TROF IN THE EASTERN U.S. NEXT SYSTEM PASSES TO THE S OF CWFA TUE-TUE NGT. WITH COOLER TEMPS TUE-WED. THEN NEXT SHORT WAVE/FRONT MOVE THROUGH THU AND WL AGAIN KNOCK OUR TEMPS DOWN...BUT MSTR IS MORE LMTD. SFC RDGS BUILDS BACK IN BRIEFLY FRI AND SAT SOME WRMR RETURN FLOW BY THE WKND. THEN STILL ANOTHER STRNGR SYSTEM AND CDFNT IS PROGGED LATE IN THE EXTENDED. PCPN WISE WL CONTINUE TO HAVE 20-30 POPS WITH EACH SYSTEM. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...WINTER WX ADV THIS MORN MDZ002. VA...WINTER WX ADV THIS MORN VAZ021. WV...WINTER WX ADV THIS MORN WVZ048>049...WVZ054. MARINE...SCA ALL ZNS ANZ530>537.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1138 AM EST SUN MAR 7 2004 DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-080900- ALBEMARLE VA-ALLEGANY MD-ANNE ARUNDEL MD- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-AUGUSTA VA-BERKELEY WV- CALVERT MD-CARROLL MD-CHARLES MD-CLARKE VA-CULPEPER VA- DISTRICT OF COLUMBIA DC-FAIRFAX VA-FAUQUIER VA-FREDERICK VA- FREDERICK MD-GRANT WV-GREENE VA-HAMPSHIRE WV-HARDY WV-HARFORD MD- HIGHLAND VA-HOWARD MD-JEFFERSON WV-KING GEORGE VA-LOUDOUN VA- MADISON VA-MINERAL WV-MONTGOMERY MD-MORGAN WV-NELSON VA- NORTHERN BALTIMORE MD-ORANGE VA-PAGE VA-PENDLETON WV- PRINCE GEORGES MD-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- RAPPAHANNOCK VA-ROCKINGHAM VA-SHENANDOAH VA-SOUTHERN BALTIMORE MD- SPOTSYLVANIA VA-ST. MARYS MD-STAFFORD VA-WARREN VA-WASHINGTON MD- .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS IN AREAS EAST OF THE BLUE RIDGE BY LATE AFTERNOON. ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND SMALL HAIL. TONIGHT...AS COLDER AIR MOVES INTO THE REGION...RAIN SHOWERS WILL MIX WITH OR CHANGE TO SNOW SHOWERS OVER THE SHENANDOAH VALLEY AND POTOMAC HIGHLANDS. SNOW MAY ACCUMULATE 1 TO 3 INCHES IN THE HIGHEST ELEVATIONS ALONG AND WEST OF THE ALLEGANY FRONT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1156 PM EST SUN MAR 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1152 PM NON-TSTM WND DMG 9 SE WARRENTON 38.63N 77.68W
03/07/2004 FAUQUIER VA NWS EMPLOYEE
TREES DOWN ON METZ RD AT ROUTE 28 CLOSING ROADWAY.
&&
MANNINGPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1259 AM EST MON MAR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM NON-TSTM WND DMG 4 NE MIDLAND 38.64N 77.67W
03/07/2004 FAUQUIER VA NWS EMPLOYEE
TREES DOWN ON METZ RD AT ROUTE 28 CLOSING ROADWAY.
&&
MANNING1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2004Every state in 2004This day in weather historyWarnings in Maryland, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387671.